My dog was spray by a skunk two weeks ago and now his skin in the areas (face, fron legs and neck) that the skunk spary him are red, losing hear and have crusts, but is not itchi. DO you think this could be cause by the skunk spray or it could be something more seriuos? He is a 6 years old Great Dane, what type of medecine or treatment I can give him in order to make his skin look better?
Skunk spray can be concentrated enough to cause ulcers on the skin, but I wouldn't expect to see it happening so long after the fact.
As our veterinarian friends say, the skin really only has one way to react to damage...it gets red, ugly, and often loses hair in the damaged area. There could be a number of reasons for the appearance of this type of symptom, including allergies or external parasites, like fleas or mites.
My advice would be to set up an appointment to see your veterinarian so that he or she can see what is happening and potentially set you up with the right medications or shampoos. You can also think about posting your question about skunk spray causing the redness on the skin in the Ask a Vet Expert forum. There are several veterinarians there who enjoy discussing skin cases and can probably offer you some helpful advice.
I work at a dog groomers and we had a dog come in that had peeling dry irritated skin and hair loss. The owner said he got into the swamp so it might be that. He failed to mention that he bathed him his self after. When we sprayed him down to get wet before we bathed him, he sudsed right up. The shampoo wasnt totally rinsed. Make sure he is good and rinsed and see if that helps. Dont use soap unless its special fro sensitive skin like an all natural thing. All the best.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.